Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 156, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2001, 4:02 PM CDT for Montgomery County, Illinois. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 18, 2001, 4:02 PM CDT (21:02 UTC)
- Expired
- Aug 18, 2001, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:05 PM CDT | Hail 0.88 | Farmersville, IL | Storm spotters reported nickel size hail. |
| Aug 18, 4:14 PM CDT | Hail 1.25 | Morrisonville, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
523 WUUS53 KLSX 182103 SVRSTL ILC135-182130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FARMERSVILLE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH... WHITE OAK HARVEL NOKOMIS SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3952 8971 3928 8970 3924 8894 3953 8893 GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:00 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 18, 4:00 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT SAT AUG 18 2001 LOTS GOING ON WITH SVR WX AMIDST US...STG S/W CLOSD LO DROPPING SEWD INTO IL DRAGGING CDFNT THRU CWA THIS EVE. TSTMS DVLPG ALG/AHD OF FNT. SOME CELLS FCST TO BCM SVR DURG NEXT HR OR TWO. ONCE FROPA TAKES PLACE DRIER AIR WL SETTLE IN WITH DWPTS BLO 60 DEG. THE REST OF THE FCST PD WL BE COOLER AND DRY. TSTM WATCH 677 IN EFFECT UNTIL 900 PM CDT FOR MOST OF CWA. .STL...NONE. PEDIGO
In the hours before
Special weather statement, Aug 18, 12:45 PM CDT, 3 hours 17 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-182100- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1245 PM CDT SAT AUG 18 2001 THE SEVERE WEATHER THREAT: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN ILLINOIS WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE REST OF THE AREA SOUTH OF A LINE FROM COLUMBIA TO QUINCY. FOR THE PERIOD: THIS AFTERNOON AND EVENING. THE WEATHER OUTLOOK: A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. WITH SUFFICIENT MOISTURE AVAILABLE AHEAD OF THE FRONT ALONG WITH INSTABILITY...A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS, PARTICULARLY IN SOUTHWEST ILLINOIS.
Special weather statement, Aug 18, 1:20 PM CDT, 2 hours 42 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-182100- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1245 PM CDT SAT AUG 18 2001 THE SEVERE WEATHER THREAT: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN ILLINOIS WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE REST OF THE AREA SOUTH OF A LINE FROM COLUMBIA TO QUINCY. FOR THE PERIOD: THIS AFTERNOON AND EVENING. THE WEATHER OUTLOOK: A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. WITH SUFFICIENT MOISTURE AVAILABLE AHEAD OF THE FRONT ALONG WITH INSTABILITY...A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS, PARTICULARLY IN SOUTHWEST ILLINOIS.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 47 min |
| Aug 18, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 40 min |
| Aug 18, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 43 min |
| Aug 18, 6:47 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 43 min |
| Aug 18, 6:59 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.